# SDR CA951228003

- Difficulty date: December 11, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 401A
- Engine: Cont TSIO520E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Failed
- Location: Connecting Rod
- Stage of operation: CR
- Nature of condition: E, K, R
- Precautionary procedure: E

## Discrepancy

(CAN)DURING FLIGHT THE OIL PRESSURE ON THE #2 ENGINE BEGAN TO DROP SO THE ENGINE WAS SHUTDOWN.  POST FLIGHT INSPECTION OF THE ENGINE REVEALED THE OIL BREATHER LINE HAD FROZEN AND CREATED A PRESSURE BUILD THAT CAUSED ONE OF THE PUSH RODS SEAL TO BLOW OUT RESULTING IN THE LOSS OF ENGINE OIL.  THE OIL FILTER WAS CUT OPEN AND INSPECTED AND ALTHOUGH THERE WAS SOME EVIDENCE OF METAL CONTAMINATION IT WAS DECIDED, FOLLOWING AN ENGINE RUN-UP, TO RELEASE THE AIRCRAFT FOR A FERRY FLIGHT.  THE #2 ENGINE FAILED ENROUTE DUE TO THE FAILURE OF A CONNECTING ROD BEARING.
